Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 53, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 1, 2014, 1:00 AM EDT for Branch County, Cass County, Saint Joseph County, Michigan; 5 counties in Indiana. It was in force for 45 min. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2014, 1:00 AM EDT (05:00 UTC)
- Expired
- Jul 1, 2014, 1:45 AM EDT
- In force
- 45 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties DeKalb County, IN, Elkhart County, IN, LaGrange County, IN, Noble County, IN, Steuben County, IN, Branch County, MI, Cass County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 55 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 1:00 AM EDT | TSTM WND GST 73 | Wakarusa, IN | BETWEEN NAPPANEE AND WAKARUSA WEST OF SR 19. 6 TO 8 INCH DIAMETER LIMBS AND UTILITY LINES DOWN. CORN CROP LAYED OVER |
| Jul 1, 1:00 AM EDT | TSTM WND GST 75 | 2 Se Marcellus, MI | |
| Jul 1, 1:08 AM EDT | TSTM WND GST 60 | Elkhart, IN | |
| Jul 1, 1:10 AM EDT | TSTM WND DMG | Goshen, IN | TREE DOWN ONTO HOUSE. |
| Jul 1, 1:10 AM EDT | TSTM WND DMG | Three Rivers, MI | TREE DOWN ONTO HOUSE |
| Jul 1, 1:19 AM EDT | TSTM WND GST 70 | 1 E Flowerfield, MI | |
| Jul 1, 1:23 AM EDT | TSTM WND GST 60 | Topeka, IN | |
| Jul 1, 1:26 AM EDT | TSTM WND DMG | Rome City, IN | ONE HOME WITH SIGNIFICANT ROOF DAMAGE. 15 HOMES WITH MINOR DAMAGE. |
| Jul 1, 1:30 AM EDT | TSTM WND DMG | Rome City, IN | TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY. DAMAGE FOCUS IN ROME CITY. |
| Jul 1, 1:30 AM EDT | TSTM WND GST 65 | Centreville, MI | WIND GUSTS AT LEAST 65 MPH. |
| Jul 1, 1:35 AM EDT | TSTM WND DMG | Lagrange, IN | WIDESPREAD TREE DAMAGE IN TOWN. PARTIAL ROOF AND WALL COLLAPSE AT PARKSIDE SCHOOL. |
| Jul 1, 1:35 AM EDT | TSTM WND DMG | Sherwood, MI | NUMEROUS REPORTS OF TREES AND POWER LINES DOWN ACROSS NORTHERN PART OF THE COUNTY |
| Jul 1, 1:35 AM EDT | TSTM WND DMG | Sherwood, MI | NUMEROUS REPORTS OF TREES AND PWOER LINES DOWN IN NW PART OF THE COUNTY |
| Jul 1, 1:36 AM EDT | TSTM WND DMG | 3 W Union City, MI | POWER LINE DOWN |
| Jul 1, 1:37 AM EDT | TSTM WND DMG | 1 E Indianola, IN | *** 1 FATAL *** 6 TO 8 FOOT DIAMETER TREE FELL THROUGH HOUSE ON BIG LONG LAKE. ONE FATALITY CONFIRMED...A 64 YEAR OLD MALE...IN THE HOUSE |
| Jul 1, 1:37 AM EDT | TSTM WND DMG | Stroh, IN | WIDESPREAD TREE DAMAGE |
| Jul 1, 1:38 AM EDT | TORNADO | 1 W Lagrange, IN | EMBEDDED EF1 IN LARGER AREA OF WIND DAMAGE. TREE DAMAGE AND SOME MINOR STRUCTURE DAMAGE. MAX WIND 95 MPH. LENGTH 1 MILE. |
| Jul 1, 1:48 AM EDT | TSTM WND DMG | Coldwater, MI | LIMBS DOWN. SOME LARGER DEAD TREE DAMAGE AND ISOLATED AREAS OF ROADS BLOCKED BY LARGE TREES DOWN. TIME ESTIMATED FROM RADAR |
| Jul 1, 1:55 AM EDT | TSTM WND DMG | 2 Ne Nevada Mills, IN | TREES AND DEBRIS ON US 120 BETWEEN 300 W AND 450 W |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 11:35 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 5.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1381 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
244
WUUS53 KIWX 010500
SVRIWX
INC033-039-087-113-151-MIC023-027-149-010545-
/O.NEW.KIWX.SV.W.0053.140701T0500Z-140701T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
100 AM EDT TUE JUL 1 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DE KALB COUNTY IN NORTHEAST INDIANA...
ELKHART COUNTY IN NORTH CENTRAL INDIANA...
LAGRANGE COUNTY IN NORTHEAST INDIANA...
NORTHERN NOBLE COUNTY IN NORTHEAST INDIANA...
WESTERN STEUBEN COUNTY IN NORTHEAST INDIANA...
BRANCH COUNTY IN SOUTHWEST MICHIGAN...
EASTERN CASS COUNTY IN SOUTHWEST MICHIGAN...
ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 145 AM EDT
* AT 1256 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF PAW PAW TO CASSOPOLIS TO
WAKARUSA...AND MOVING EAST AT 65 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT. WIDESPREAD REPORTS OF WIND DAMAGE
IN SOUTH BEND.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
DAMAGE AND POWER OUTAGES ARE LIKELY.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GOSHEN AND BRISTOL AROUND 105 AM EDT.
WHITE PIGEON AND THREE RIVERS AROUND 110 AM EDT.
CENTREVILLE AND MILLERSBURG AROUND 115 AM EDT.
STURGIS AND LIGONIER AROUND 120 AM EDT.
COLON AND LAGRANGE AROUND 125 AM EDT.
BRONSON AND ROME CITY AROUND 130 AM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HOWARDSVILLE...MOTTVILLE...
COREY LAKE...CLEAR LAKE...WATERFORD MILLS...FORAKER...MOORE PARK...
FLOWERFIELD...BENTON AND KLINGER LAKE.
THIS INCLUDES INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 5 AND
21.
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 100
AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4190 8497 4144 8517 4145 8606 4187 8603
4208 8597 4208 8492
TIME...MOT...LOC 0459Z 270DEG 55KT 4238 8578 4187 8588
4152 8600
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
$$
BENTLEY1 follow-up statement
928
WWUS53 KIWX 010533
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
133 AM EDT TUE JUL 1 2014
INC039-MIC027-010543-
/O.CAN.KIWX.SV.W.0053.000000T0000Z-140701T0545Z/
ELKHART IN-CASS MI-
133 AM EDT TUE JUL 1 2014
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 100
AND 99.
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CASS AND ELKHART
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4190 8497 4144 8517 4145 8565 4181 8561
4208 8552 4208 8492
TIME...MOT...LOC 0533Z 270DEG 55KT 4234 8506 4183 8518
4148 8532
$$
INC033-087-113-151-MIC023-149-010545-
/O.CON.KIWX.SV.W.0053.000000T0000Z-140701T0545Z/
LAGRANGE IN-STEUBEN IN-NOBLE IN-DE KALB IN-BRANCH MI-ST. JOSEPH MI-
133 AM EDT TUE JUL 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ST.
JOSEPH...BRANCH...NORTHWESTERN DE KALB...NORTHERN NOBLE...WESTERN
STEUBEN AND LAGRANGE COUNTIES UNTIL 145 AM EDT...
AT 130 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BROWNLEE PARK TO BRONSON TO ROME CITY...AND MOVING
EAST AT 65 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
SEVERE THUNDERSTORMS WILL BE NEAR...
COLDWATER AROUND 140 AM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE GIRARD...EAST GILEAD...LAKE OF
THE WOODS...HELMER...LAKE GAUGE...SALEM CENTER...NEVADA MILLS AND
FLINT.
THIS INCLUDES INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 6 AND
21.
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 111
AND 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4190 8497 4144 8517 4145 8565 4181 8561
4208 8552 4208 8492
TIME...MOT...LOC 0533Z 270DEG 55KT 4234 8506 4183 8518
4148 8532
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
$$
BENTLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:50 AM EDT, 10 minutes earlier.
Area forecast discussion, Jul 1, 12:50 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1250 AM EDT TUE JUL 1 2014 .SYNOPSIS... ISSUED AT 1250 AM EDT TUE JUL 1 2014 A COLD FRONT MOVING EAST ACROSS THE AREA LATE TONIGHT AND TUESDAY IS EXPECTED TO CAUSE THUNDERSTORMS IN OUR AREA OVERNIGHT... WITH REDEVELOPMENT ALONG THE FRONT POSSIBLE OVER EASTERN PORTIONS OF THE AREA ON TUESDAY. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS THE MAIN THREAT. LOWS TONIGHT WILL GENERALLY BE IN THE LOWER 70S WITH HIGHS TUESDAY RANGING FROM THE UPPER 70S NEAR LAKE MICHIGAN TO THE UPPER 80S IN WEST CENTRAL OHIO. && .UPDATE... ISSUED AT 516 PM EDT MON JUN 30 2014 WRN FLANK OF MORNING OUTFLW BNDRY HAS MIXED OUT RAPIDLY THIS AFTN AHD OF SIG BOW ECHO CROSSING MS RIVER LT THIS AFTN. THUS GIVEN RAMPANT ESCALATION OF BOTH SFC BASED CAPE AND 1000-850MB MEAN MIXING RATIOS INTO NW INDIANA XPC THIS SYS WILL MAINTAIN ITS INTENSITY EASTWARD INTO WRN CWA BTWN 7-8 PM EDT. ERN EXTENT OF SVR RISK SOMEWHAT UNCERTAIN GIVEN PERSISTENCE OF OUTFLW INDUCED CINH HWVR LARGER SCALE MIDLVL SPEED MAX OF 60KTS MAY INDEED CARRY DAMAGING WIND RISK FARTHER EAST THEN IMPLIED IN SVR WATCH 375 AS EVEN ERN AREAS MAY RECOVER SUFFICIENTLY BFR SUNSET. ZONE UPDATES ALREADY ISSUED W/SIG POP/WX GRID CHGS MADE TO REFLECT EWD EXTRAPOLATION OF SEVERE BOW ECHO. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 350 PM EDT MON JUN 30 2014 SHRTWV EVIDENT ON WATER VAPOR IMAGERY MOVG INTO THE NRN PLAINS THIS AFTN WILL SIGNIFICANTLY AMPLIFY FLOW ACROSS THE NORTH CENTRAL CONUS THIS PERIOD. DIURNAL HEATING/DESTABILIZATION IN OUR AREA HAS BEEN LIMITED BY STRATUS AND CONVECTIVE DEBRIS TODAY... BUT CLOUDINESS SHOULD CONT TO DIMINISH THE REST OF THE DAY ALLOWING FOR AT LEAST MODERATE INSTABILITY BY LATE AFTN. THIS INSTABILITY EXPECTED TO BE MAINTAINED THIS EVE AS A 50KT LLJ DEVELOPS OVER MO AHEAD OF APCHG SHRTWV/CDFNT. STRONG UPR LEVEL DIVERGENCE ASSOCIATED WITH RIGHT ENTRANCE REGION OF STRENGTHENING UPR LEVEL JET OVER THE UPR GRTLKS WILL ALSO OVERSPREAD OUR AREA TONIGHT HELPING TO MAINTAIN MCS CURRENTLY OVER IA THROUGH MOST IF NOT ALL OF OUR CWA OVERNIGHT. BASED ON PERSISTENCE OF LAST NIGHTS MCS LONGER THAN MODELS INDICATED... PREFER WRF ARW/NMM SOLUTIONS WHICH SUGGEST ORGANIZED CONVECTION PERSISTING INTO OH BY DAYBREAK TUE. THIS SCENARIO REFLECTED WELL IN CURRENT POP/WX GRIDS AND ONLY MINOR CHANGES MADE FOR OVERNIGHT. AS INDICATED BY LATEST SPC OUTLOOK... GOOD POTENTIAL FOR MAINTAINING SVR STORMS AT LEAST INTO NW PORTION OF OUR CWA OVERNIGHT... WITH GREATEST THREAT DAMAGING WINDS. IT WILL BE ANOTHER WARM/MUGGY NIGHT BUT SHOWERS/CONVECTIVE OUTFLOWS SHOULD ALLOW TEMPS TO FALL NEAR 70... ESPECIALLY ACROSS NW PORTION OF CWA WHERE THERE IS THE BEST CHC OF HEAVIER/MORE WIDESPREAD CONVECTION. FRONTAL BOUNDARY ACROSS IA THIS AFTN IS EXPECTED TO SURGE EAST TO WRN PORTION OF OUR CWA LATE TONIGHT... AND THEN BECOME INCREASINGLY DIFFUSE TUE AS LEAD SHRTWV LIFTS NE ACROSS THE UPR GRTLKS AND A SECOND SYSTEM DIGS SE ACROSS THE NRN PLAINS INTO THE DEEPENING UPR LEVEL TROF. THUS... CAA WILL GENERALLY BE WK ACROSS OUR AREA TUE RESULTING IN ANOTHER WARM DAY FOR MOST OF THE CWA WITH HIGHS IN THE M-U80S. EXCEPTION WILL BE NW WHERE MORE SGFNT COOLING EXPECTED... ESPECIALLY NEAR LAKE MICHIGAN. DRIER AIR SHOULD ADVECT INTO THE AREA FROM THE SW TUE AND WITH CONVERGENCE ALONG FRONT WKNG... STRONGEST INSTABILITY EXPECTED TO SHIFT TO THE EAST OF OUR AREA BY LATE AFTN... BUT STILL A RISK OF THUNDERSTORMS DEVELOPING ALONG THE FRONT THROUGH EARLY AFTN ACROSS SERN PORTION OF OUR CWA. IF STORMS DO DVLP GIVEN MODERATE INSTABILITY AND 30-35KT 0-6KM SHEAR... SVR STORMS AGAIN A POSSIBILITY. && .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 350 PM EDT MON JUN 30 2014 COOL...TRANQUIL PATTERN FOR THE FIRST HALF OF THE LONG TERM PERIOD WILL FEEL ALMOST FALL LIKE AS A TROUGH SETTLES INTO THE AREA BRINGING HIGH TEMPERATURES IN THE LOW TO MID 70S WEDNESDAY THROUGH FRIDAY. CHANCE FOR SCATTERED SHOWERS ON WEDNESDAY AS A SECONDARY COLD FRONT MOVES INTO THE AREA BRINGING A REINFORCING SHOT OF COLD AIR. THIS WILL SET THE STAGE FOR THE COOLEST AIR OF THE PERIOD ON THURSDAY AND THURSDAY NIGHT. WOULD NOT BE SURPRISED TO SEE A FEW SITES DROP INTO THE UPPER 40S THURSDAY NIGHT AS HIGH PRESSURE MOVES OVERHEAD AND WINDS GO CALM ALLOWING IDEAL RADIATIONAL COOLING. DRY WEATHER WILL CONTINUE INTO INDEPENDENCE DAY WEEKEND WITH MODERATING TEMPERATURES INTO THE LOW 80S BY SATURDAY. SOME INDICATIONS OF A SHORTWAVE BRINGING CONVECTIVE CHANCES AGAIN BY LATE SUNDAY...BUT PREFER SLOWER SOLUTIONS AND WILL KEEP FORECAST DRY ATTM. BETTER PRECIP CHANCES WILL ARRIVE BY EARLY NEXT WEEK AS A BOUNDARY SETTLES INTO THE AREA AND HIGHER DEWPOINTS RETURN. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1241 AM EDT TUE JUL 1 2014 MATURE CONVECTIVE BOWING MCS SURGING EASTWARD AS LOW LEVEL JET CONTINUES TO INTENSIFY. SEVERE DAMAGING WINDS LIKELY THROUGHOUT NORTHERN INDIANA AND WHILE NEAR POINT G50KTS PLUS AT AIRFIELDS DIFFICULT TO ATAIN...PRESENT RADAR SIGNATURES ALONG WITH IMPRESSIVE MESOSCALE PARAMETERS JUSTIFY INCLUSION. LINEAR EXTRAPOLATION OF LINE INTO KFWA AROUND 06 UTC. OUTFLOW BOUNDARY LAID OUT JUST TO NW OF AIRFIELD COULD PROVIDE ENHANCED FOCUS FOR LONG LIVED EXTREME DAMAGING WIND EVENT ALONG/NEAR ROUTE 30 CORRIDOR. NAM BUFKIT ANALYSIS GIVES ASSURANCE THAT CONVECTIVE REDEVELOPMENT MIDDAY TUESDAY TO HOLD WELL E-SE-S OF KFWA...WITH WELL SCOURED/OVERTURNED ENVIRONMENT OVERSPREADING NORTHERN INDIANA IN WAKE OF SQUALL LINE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...BEACH HAZARDS STATEMENT UNTIL 10 AM CDT TUESDAY FOR INZ003. MI...BEACH HAZARDS STATEMENT UNTIL 11 AM EDT THIS MORNING FOR MIZ077. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR LMZ043-046. && UPDATE...T SYNOPSIS...MURPHY SHORT TERM...JT LONG TERM...BENTLEY AVIATION...MURPHY VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 30, 5:03 PM EDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 503 PM EDT MON JUN 30 2014 INZ003>006-008-012>017-020-022>025-032-MIZ077>079-011000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-GRANT-BERRIEN-CASS MI-ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE... LIGONIER...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH... BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...MONTICELLO...BROOKSTON...LOGANSPORT...PERU... WABASH...NORTH MANCHESTER...HUNTINGTON...MARION...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS 503 PM EDT MON JUN 30 2014 /403 PM CDT MON JUN 30 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS...SOME SEVERE ARE EXPECTED TO MOVE THROUGH THE AREA THIS EVENING WITH DAMAGING WINDS LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ007-009-018-026-027-033-034-MIZ080-081-OHZ001-002-004-005-015-016- 024-025-011000- STEUBEN-DE KALB-ALLEN IN-WELLS-ADAMS-BLACKFORD-JAY-BRANCH-HILLSDALE- WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ANGOLA...AUBURN...GARRETT...FORT WAYNE... BLUFFTON...OSSIAN...DECATUR...BERNE...HARTFORD CITY...MONTPELIER... PORTLAND...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD... DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 503 PM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS...SOME OF WHICH MAY BE STRONG TO SEVERE WILL MOVE THROUGH THE AREA MID TO LATE EVENING. DAMAGING WINDS ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-011000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 503 PM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE AREA THIS EVENING. DAMAGING WINDS ARE LIKELY WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jul 1, 12:37 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1237 AM EDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM TSTM WND GST 5 N LA PORTE 41.68N 86.72W
07/01/2014 E70 MPH LA PORTE IN TRAINED SPOTTER
&&
FISHERLocal storm report, Jul 1, 12:44 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1244 AM EDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM TSTM WND DMG STEVENSVILLE 42.01N 86.52W
07/01/2014 BERRIEN MI PUBLIC
TREE BRANCHES AND POWER LINES DOWN ALONG THE LAKE SHORE
AREAS
1237 AM TSTM WND DMG LA PORTE 41.61N 86.72W
07/01/2014 LA PORTE IN PUBLIC
TREE DAMAGE REPORTED AROUND PINE LAKE
&&
FISHERLocal storm report, Jul 1, 12:48 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1248 AM EDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM TSTM WND DMG STEVENSVILLE 42.01N 86.52W
07/01/2014 BERRIEN MI EMERGENCY MNGR
NUMEROUS TREES DOWN UP TO 36 INCHES IN DIAMETER ACROSS
MUCH OF BERRIEN COUNTY.
&&
FISHERLocal storm report, Jul 1, 12:50 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1250 AM EDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM TSTM WND GST 4 NW SOUTH BEND 41.70N 86.31W
07/01/2014 M68 MPH ST. JOSEPH IN ASOS
&&
FISHERLocal storm report, Jul 1, 12:54 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1254 AM EDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM MARINE TSTM WIND 4 NW BRIDGMAN 41.98N 86.62W
07/01/2014 M58 MPH LMZ043 MI BUOY
MEASURED AT BUOY NEAR COOK NUCLEAR PLANT
&&
FISHERLocal storm report, Jul 1, 12:55 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1255 AM EDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM TSTM WND DMG SOUTH BEND 41.68N 86.25W
07/01/2014 ST. JOSEPH IN AMATEUR RADIO
TREES BLOWN DOWN ALONG GREENLAWN NEAR THE ZOO.
&&
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:12 PM EDT | Severe Thunderstorm Warning | IWX | Berrien | 48 min |
| Jun 30, 9:39 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 51 min |
| Jun 30, 10:23 PM EDT | Special Weather Statement | IWX | Saint Joseph | 52 min |
| Jun 30, 11:57 PM EDT | Severe Thunderstorm Warning | IWX | Berrien | 48 min |
| Jul 1, 12:34 AM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 26 min |
| Jul 1, 1:44 AM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale | 46 min |
| Jul 1, 2:08 AM EDT | Severe Thunderstorm Warning | IWX | Hillsdale | 37 min |
| Jun 30, 8:48 PM EDT | Special Marine Warning | IWX | 42 min | |
| Jun 30, 9:23 PM EDT | Special Marine Warning | IWX | 37 min | |
| Jun 30, 9:46 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Marshall, Saint Joseph | 44 min |
| Jun 30, 10:22 PM EDT | Special Marine Warning | IWX | 113 min | |
| Jul 1, 12:04 AM EDT | Tornado Warning | IWX | LaPorte, Starke | 26 min |
| Jul 1, 12:10 AM EDT | Severe Thunderstorm Warning | IWX | Pulaski | 35 min |
| Jul 1, 12:16 AM EDT | Special Marine Warning | IWX | 44 min | |
| Jul 1, 12:16 AM EDT | Tornado Warning | IWX | Pulaski | 29 min |
| Jul 1, 12:18 AM EDT | Tornado Warning | IWX | LaPorte, Saint Joseph, Starke | 27 min |
| Jul 1, 12:30 AM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Miami, Pulaski, Starke | 45 min |
| Jul 1, 12:36 AM EDT | Tornado Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph | 24 min |
| Jul 1, 12:59 AM EDT | Tornado Warning | IWX | Elkhart, Kosciusko | 31 min |
| Jul 1, 1:02 AM EDT | Severe Thunderstorm Warning | IWX | Fulton, Huntington, Kosciusko, Miami, Wabash, Whitley | 43 min |
| Jul 1, 1:17 AM EDT | Tornado Warning | IWX | Huntington, Kosciusko, Wabash, Whitley | 28 min |
| Jul 1, 1:19 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Noble, Whitley | 26 min |
| Jul 1, 1:28 AM EDT | Severe Thunderstorm Warning | IWX | Grant, Huntington, Miami, Wabash, Wells | 47 min |
| Jul 1, 1:36 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, DeKalb, Huntington, Noble, Wells and 1 more | 54 min |
| Jul 1, 1:50 AM EDT | Tornado Warning | IWX | Allen | 25 min |
| Jul 1, 2:01 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Wells | 44 min |
| Jul 1, 2:34 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay | 26 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.